Feb 7, 2000
Dear Dr. Feinberg:
I wasn't sure which category this fit under, so I will ask you...
In July, 1999, My t-cell count was almost 1,000, and my viral load had been undetectable for some time and the side effects from the meds were ruining my life, so with a doctors care, I went on a "drug holiday" I am not sure about my counts that I took 2 days ago, but for the last 4 months previous, my viral load was hovering at 38,000 and my cd4 count went up slightly from 400 to 490 something. Now, I think that those counts have changed, even though they didn't change for 4 months, anyway, as my t-cells went down OR as my viral load went up, my pms went from bothersome to excruciating. I am even having burst ovarian cysts, which is extremely unusual, due to the fact that I run 4-5 miles a day, which before, meant that i barely had ANY pms. When I ask the doctor, and these are AIDS specialists, I get blank looks and "here, take some Prozac" which is fine, hey, I don't need a sex life! But I am getting worse! I wonder, do you know why this is happening?
I belong to a women's HIV support group and the consensus is frightening, so many of them are going through menopause in their 30's and EARLY 40's. HELP!
Response from Dr. Feinberg
I'm not sure your PMS and other gynecologic symptoms have anything to do with your HIV disease. It may have been coincidental that these symptoms worsened when you were off your HIV meds. I suggest that you see if staying on your HIV meds has a beneficial effect on your gynecologic symptoms, and i think you need to be seen by a gynecologist (preferably one who is familiar with caring for HIV+ women) for specific care for your gynecology problems including the ovarian cysts. There are medications that may make you more comfortable.
hiv + and don't know how
Should Treatment in Women be different then in Men?
- Itchy Scrotum After Touching Vaginal Fluid Sign Of HIV AIDS
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Sore Testicles After Sex With Hooker Worried I Have HIV
- Ascus Pap Results
- Bacteria That Causes Hepatitis B
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.